I've been diagnosed with a wrist tendon problem, DeQuervain's Tenosynovitis. After I tried a wrist splint with no success, the orthopedist gave me a lidocaine & cortisone shot late this afternoon. While in his office, everything felt almost immediately pain-free! (I was shocked - he acted as if this was normal.) Three hours later, here at home, it hurts as bad as it did 2 months ago. IS THIS A NORMAL REACTION TO THIS KIND OF SHOT FOR THIS KIND OF PROBLEM??? Shall I assume the shot didn't work? Shall I give it time? I'm so confused and disappointed! THANK YOU!!!
If I remeber correctly my mother had cortisone shots in her knees (for osteo arthritis). She did experience pain for about 3 days afterwards. If she was going to travel she would plan her shots for app one week bfore she left. After the initial 3 day pain abated she was fine for 4-6 months....Tagger
Life is a journey, not a destination.
hello...just thought i'd add my 2 cents worth...i've had 3 cortisone shots in my elbow and 1 in my knee and had different responses with each one...the last one i had in my elbow I was sore and bruised for several days before i felt relief...the 2 prior (elbow)i dont remember having too much soreness afterwards...as far as the one i had in my knee, i had no soreness at all from the injection and had instant relief from my knee pain...i wouldnt worry too much about the soreness youre feeling right now, however if it lasts more than 3-4 days i would call the dr back and ask him about it.....another quick input--my husband had a cortisone shot in his elbow (per my insisting that it would help him) and he didnt get any relief and was sore/bruised/swollen for over a week from the injection....also, my mom had one in her elbow (many years ago) and she was allergic to it and it caused alot of swelling and lots of pain..so just keep a check on the pain like i mentioned earlier.........hopefully you'll get some relief within the next couple of days...
THANK YOU VERY MUCH. I appreciate the feedback - I suppose there are all sorts of reactions to this kind of a shot. I called the doctor this morning and was told that this is normal and that it will "probably get worse before it gets better" - it's not that I necessarily have a problem with that - epsecially if it does, in fact, get better - I just wish they had told me this before I left yesterday and then panicked - in fact, the more I thought about it today the more sense it made - the shot had lidocaine in it, so why wouldn't everything feel wonderful immediately after the shot - it was NUMBED! But when it wore off, look out! It's still very painful, but I'm not panicking anymore. Thanks, again!